Anticholinergic poisoning

The following illustration reviews the famous mnemonic that helps to remember some of the feature signs and symptoms of anticholinergic poisoning. It’s important to remember that there are over 600 medications usually prescribed by physicians and over-the-counter that have anticholinergic components. These include antihistaminics, bronchodilators and psychotropics. Elderly population is in special risk due to…

“Do not do” and “Do” recomendations in the elderly patient.

From SEMFYC’s “Recomendaciones no hacer y hacer en el anciano” (https://www.semfyc.es/biblioteca/recomendaciones-no-hacer-y-hacer-en-el-anciano/) The following illustration is a summary of some of things we must be aware of when treating and prescribing medication for an elderly patient. Different chronic conditions present, lots of medication and higher risk for adverse effects, much more sensibility and less glomerular filtrate,…

Thrombotic microangiopathy and hemolytic anemia:

It’s all about damage of endothelium of small vessels (micro-angio-pathy). This will cause red blood cells to “crash into” inflamed walls, break (hemolytic anemia) and trigger clot formation (thrombotic). Anemia will cause hypoxemia and then thrombosis leads to reduced and impaired blood flow, tissue hypoxia, infarction and a suggestive clinical picture: petechiae, purpura, pain, organ…